Air Force Policy is Air Force personnel must recognize that the wrongful use of anabolic steroids, controlled substances, and other substances such as inhalants, prescription drugs, and over-the-counter medications by Air Force military members is an offense under the UCMJ. Furthermore AETC stipulates each airman entering into initial skills training receives a dietary supplement (DS) hazards briefing and that each student signs and dates a memo of receiving this briefing which is filed in the Airman’s collateral training folder (CTF).

Dietary supplements (DS) can be marketed and sold without scientific proof of safety, effectiveness, ingredient purity, precise supplement composition, and lack of contaminants. Many DS have side effect profiles similar to those of controlled, prescription medications. Further, recent research on DS has shown that most have little or no health benefit, while being able to produce serious side effects in some users. Due the risks that DS pose to training capability and mission readiness, the Air Force strongly suggests use of DS be avoided and this recommendation applies to all products and/or ingredients specifically marketed to induce weight loss, gain muscle mass, boost energy and enhance performance. As an Airman in training, particularly in a physically demanding required Battlefield Airman Course of Initial Entry (COIE) and subsequent training pipeline it is recommended that you only use DS that have been prescribed or administered by a military medical professional, multi-vitamins, or protein only supplements (in which the only active ingredient is soy, whey, or casein protein). The COIE and other courses may have more stringent policies imposed.

Relevant links:

Warfighter Nutrition Guide

HRRC-Nutrition

HRPC-Dietary Supplements

Looking for the Edge–Dietary Supplements

Peak Performance Through Nutrition and Exercise

Dietary Supplements and Military Divers-A Synopsis for Undersea Medical Officers

Anabolic Steroid Abuse

Attached Files
id=123407707.pdf (87 downloads)
Dietary supplements: the bad and the ugly